New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 4/3/2008 3:50 PM (GMT -7)   
My pdoc is considering putting me on topamax, which I don't know much about.  Have others used it successfully?  How bad are the side effects, such as memory loss?  Thanks.
Bipolar I, Mixed States, Rapid Cycling


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/3/2008 5:35 PM (GMT -7)   
Hi Green Lantern,

I'm on topomax. I haven't noticed any side effects other than that soda tastes terrible now. (Very annoying. I used to be a diet pepsi junkie.) In fact it has the benefit of cutting your appetite at first so you may lose a little weight in the beginning.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


quietpain
Regular Member


Date Joined Apr 2008
Total Posts : 112
   Posted 4/16/2008 4:22 PM (GMT -7)   
I was brosing around and found that no one seems to also be on topamax. I take topamax. At first we were hoping it would help with my appetite and moods. (I was also taking the weight-gain superstar zypresxa) I also suffer form migrains. The migraines are totally gone; I haven't even had one since starting.

Because it did not help my mood we lowered from 800 to 100now. It can make you sleepy or clumsy. It is xalso know in the medical profession as dopamax because it can cause extreme memory blanks. You may not notice anything and then one day you are out and you cannot find your car. You don't even remeber what color it is. Then it never happens again for months, but the things are smaller and you may not even norice them. Do consider any foggines aor added memory pronlems are likely cause by topamax. It isn't good as a mood stabilizer, or even a nerve pain interactor, but it you might lose 10-15 pounds (or nothing) and you may lose parts of you short-term memory/possiblby the longer taken more long term memories will be lost. I still take it and already have memory issues.

quietpain

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/16/2008 6:42 PM (GMT -7)   
I take it as a mood stabilizer. It's a booster to my lamictal.
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 4/17/2008 9:18 AM (GMT -7)   
Thanks for the replies.  I'm up to 150mg now.  I've lost 10 lbs. in the last three weeks after gaining 40 lbs. on Seroquel.  My mood is significantly better, my energy is up, despite decreased hours of sleep and alcohol cravings are down.  The only side effect so far is some tingling, mainly in the face.  I haven't had any dopamax moments yet.  the early report is significantly positive.  I'll keep you updated.  Good luck to everyone.

Bipolar I, Mixed States, Rapid Cycling
Some days I'm up, some days I'm down, some says I don't give a **** about anything


Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 4/18/2008 1:38 PM (GMT -7)   
200 mg and still not stupid

Bipolar I, Mixed States, Rapid Cycling
Some days I'm up, some days I'm down, some says I don't give a **** about anything


marthamae
Regular Member


Date Joined Jan 2008
Total Posts : 285
   Posted 4/18/2008 8:31 PM (GMT -7)   
I've been on it quite a while and seem fine. No migraines and no noticeable side effects.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:31 AM (GMT -7)
There are a total of 2,734,160 posts in 301,185 threads.
View Active Threads


Who's Online
This forum has 151309 registered members. Please welcome our newest member, waterfall79.
365 Guest(s), 15 Registered Member(s) are currently online.  Details
momto2boys, Psilociraptor, Tagier, 81GyGuy, Jen77, Skyy, Loutucky, Girlie, pmm73, maria2016, quincy, catti, poopme, ljimd, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer